MAUDE Adverse Event Report: CONMED LARGO MICROLINK, ALL-SUTURE BUTTON FIXATION SYSTEM (RADIOPAQUE); WASHER, BOLT NUT

CONMED LARGO MICROLINK, ALL-SUTURE BUTTON FIXATION SYSTEM (RADIOPAQUE); WASHER, BOLT NUT
Catalog Number ASBR-K
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The sales representative reported on behalf of the customer that the device, asbr-k, microlink, all-suture button fixation system was being used on (b)(6) 2022 during a cmc carpometacarpal arthroplasty procedure and the "drill plunged through the final cortex.Her finger was in the path.No patient injury or impact.Sterile field was maintained.10 min delay to draw labs on patient and to stop the bleeding on doctor¿s finger¿.The procedure was completed.Further assessment found that the contaminated point was removed and both pieces were discarded.The doctor had blood labs drawn and was reported as being ¿fine¿.This report is being raised on the basis of injury due to drilling through finger.
 
Additional Manufacturer Narrative
Reported event is inconclusive.The device is not being returned and no photographic evidence was provided.Therefore, the reported failure could not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.006.Conmed encourages the inspection and/or test of all medical equipment prior to use to ensure all devices are functioning as expected.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
MICROLINK, ALL-SUTURE BUTTON FIXATION SYSTEM (RADIOPAQUE)
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key14111089
Report Number1017294-2022-00045
Device Sequence Number13983707
Product Code HTN
UDI-Device Identifier20845854648893
UDI-Public(01)20845854648893(17)261210(10)1213114
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K190582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberASBR-K
Device Lot Number1213114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Initial Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic